MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a case of myopic surprise occurred after cataract surgery in a patient with a history of laser-assisted in situ keratomileusis (lasik).After device implantation, the patient experienced persistent blurry distance vision, with post-operative refraction settling at approximately -1.50, which significantly impacted patient's ability to see well.Pre-operative: refraction +1.00 +1.00 x 10; best spectacle corrected visual acuity (bscva): 20/30.Post-operative: refraction -1.50 +0.50 x 165; bscva 20/70.Intended target: plano sphere; intended axis 180; actual post-operative axis 165 the preloaded monofocal toric intraocular lens (iol) was explanted from the patient's right eye in a secondary surgical procedure because of the unexpected refractive outcome; the device was not replaced during that procedure.A replacement was scheduled for (b)(6) 2025.No further information was provided.
 
Additional Manufacturer Narrative
Section a4 and a5: unknown, information was requested but not provided.Section b3: date of event: unknown/not provided.However, the best estimate date is between oct 29, 2025 and dec 1, 2025.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.Section h6: health effect - clinical code: 2138 unexpected postop refraction, 2138 vision loss.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the code "4115" was inadvertently omitted from section h6, and the updated verbiage for section h3 was not entered into section h11 of the follow-up #1 mdr report.These omissions have been corrected in this supplemental mdr report; the following fields were updated accordingly: section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.Section h6: type of investigation: 4115, device discarded.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: the following fields were updated based on the additional information received: section a5: ethnicity: not hispanic/latino section a6: race: white.Section b3: the patient's issues or symptoms noted immediately following surgery.Vision did not clear as expected.Section b5: additional information received indicated that the patient was unable to drive at night due to her vision, was having difficulty seeing the tv or computer, seeing road signs during the day.The patient's uncorrected vision at distance was 20/70 at 2 weeks post-op.It did correct to 20/20 with the refraction (-1.50 +0.50 x 165).It was confirmed that the patient had a loss of 2 or more lines of bscva (best spectacle corrected visual acuity).The patient was about 1 diopter hyperopic prior to surgery.Her distance goal of plano was calculated, but post-op refraction was - 1.50.For a distance goal, she was over corrected.It was reported that the patient had previous lasik surgery and previous lasik likely contributed to the event, but calculations were done with the previous refractive surgery noted.The replacement lens was model diu300 of 20.5 diopter.It was confirmed that the lens exchange was successful and the patient's next follow up visit is scheduled for (b)(6) 2026 which they will check vision and refraction at that time.The lens is not available for return as it was cut at the time of surgery and disposed of after removal.The account noted that it is difficult to determine if lens calculation or movement of the lens post-op caused myopic surprise.During the explant, there were no unplanned vitrectomy, incision enlargement or sutures required.No medication outside the standard of care prescribed and no surgical interventions are planned.No further information was provided.Section e1: doctor's email: (b)(6).Corrected data: in review, it was noticed that the following information which inadvertently entered in the sections "b5 & d6b" of the initial mdr report indicating "the lens was explanted on (b)(6), 2025 and that the device was not replaced during that procedure" and that "a replacement was scheduled for (b)(6) 2025" were incorrect as based on the additional information the lens was explanted as scheduled on (b)(6) 2025; therefore, this supplemental mdr report is to correct that information.The following field was updated accordingly: section d6b: if explanted, give date: (b)(6) 2025.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23885598
Report Number3012236936-2025-000343
Device Sequence Number9464424
Product Code MJP
UDI-Device Identifier05050474747173
UDI-Public(01)05050474747173(17)271018
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU225
Device Catalogue NumberDIU225U220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/30/2025
01/29/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/30/2026
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite